Non-regularity for Banach function algebras

Volume 141 / 2000

J. Feinstein, D. Somerset Studia Mathematica 141 (2000), 53-68 DOI: 10.4064/sm-141-1-53-68

Abstract

Let A be a unital Banach function algebra with character space $Φ_{A}$. For $x ∈ Φ_{A}$, let $M_{x}$ and $J_{x}$ be the ideals of functions vanishing at x and in a neighbourhood of x, respectively. It is shown that the hull of $J_{x}$ is connected, and that if x does not belong to the Shilov boundary of A then the set ${y ∈ Φ_{A}: M_{x} ⊇ J_{y}}$ has an infinite connected subset. Various related results are given.

Authors

  • J. Feinstein
  • D. Somerset

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image